Pennsylvania, 2005

Damaging Wind in Pennsylvania, September 16, 2005

September 16, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Sep 16, 2:03 PM EST, 17 minutes earlier.

Area forecast discussion, Sep 16, 2:03 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EDT FRI SEP 16 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. HIGH PWAT IN NAM AND SREF
SUGGEST ANY LOCATION HIT BY A SHOWER OR THUNDERSTORM COULD SEE A
BRIEF PERIOD OF HEAVY RAIN. SHOWER ACTIVITY WILL DIMINISH RAPIDLY
AFTER SUNSET.

OVERNIGHT MOISTURE AND LIGHT WINDS WILL PRODUCE AREAS OF FOG AND LOW
CLOUDS. OVERNIGHT LOWS WILL MAINLY BE IN THE UPPER 50S TO THE MID
70S.  THE FOG AND LOW CLOUDS WILL BE SLOW TO BURN OFF SATURDAY AM.
MOST SREF MEMBERS SHOWS RAPIDLY LOWERING PWAT AND LOW PROBABILITY OF
SHOWERS. MOS GUIDANCE IS COOLER THAN SREF 2M TEMPS...LEANED TOWARD
MOS.

SATURDAY WILL BE ONE OF DRYING OUT AND IMPROVING CONDITIONS IN
THE AFTERNOON. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 60S
NORTH TO THE LOWER 80S SE. THE GFS AND NAM MOS IS A FEW DEGREES
WARMER THAN THE SREF 2M TEMPS. CUT THE MAX TEMPS BACK A DEGREE OR
TWO BASED ON SREF 2M TEMPS.  SREF 2M ENSEMBLE MEAN TEMPS ARE HARD TO
BEAT ON PARTLY TO MOSTLY SUNNY DAYS.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
AFTER SYSTEM ON SATURDAY MOVES OUT A RETURN TO FALL WEATHER IS
EXPECTED AS HIGH PRESSURE MOVE BACK OVER THE MID ATLANTIC. THE
NEXT SYSTEM APPROACHES PA ON MONDAY NIGHT AS LOW PRESSURE MOVE
ACROSS THE GREAT LAKES AREA AN INTO THE EAST COAST. ALTHOUGH AT
THIS TIME NOT A HECK OF A LOT OF MOISTURE ASSOCIATED WITH THE
SYSTEM...ANY RAIN IS GOING TO BE HELPFUL FOR DRY CONDITIONS.

WHEN THIS SYSTEM PASSES ON TUE EVENING/WEDNESDAY EXPECT ANOTHER
RUN OF FALL LIKE WEATHER.

&&

.AVIATION...
VFR AND MFVR CONDITIONS WILL DOMINATE THE REGION WITH SOME AREAS OF
IFR CONDITIONS...MAINLY ALONG A LINE OF SHOWERS AND THUNDERSTORMS
WHICH WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EVENING.

OVERNIGHT...LIGHT WINDS AND MOISTURE WILL PRODUCE FOG. EXPECT MANY
AREAS OF LIFR AND IFR CONDITIONS. WEATHER CONDITIONS WILL IMPROVE
STEADILY TO VFR AND MVFR CONDITIONS LATE SATURDAY MORNING.

THOSE FLYING THIS AFTERNOON SHOULD CHECK THE RADAR BEFORE TAKEOFF.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GRUMM
LONG TERM...ONDREJIK
AVIATION...GRUMM
Hazardous weather outlook, Sep 16, 3:15 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 AM EDT FRI SEP 16 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-170815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
415 AM EDT FRI SEP 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The State College radar (KCCX), 68 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Potter

When
September 16, 2:20 PM EST
Where
Potter County, Wharton
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.533, -78.017

Thunderstorm winds knocked down several trees in Wharton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474032.